Alert archive / California / Red Flag Warnings in 2017

Red Flag Warning 4, NWS Hanford, CA

October 22, 2017

NWS Hanford, CA issued this red flag warning at Oct 22, 2017, 12:45 PM PDT. It took effect at Oct 23, 2017, 2:00 AM PDT. It was in force for 40 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 22, 2017, 12:45 PM PDT (19:45 UTC)
In effect from
Oct 23, 2017, 2:00 AM PDT
Expired
Oct 24, 2017, 6:00 PM PDT
In force
40 hr
Issued by
NWS Hanford, CA

The text

As transmitted.

282 
WWUS86 KHNX 221945
RFWHNX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Hanford CA
1245 PM PDT Sun Oct 22 2017

...Red Flag Warning for the Kern County mountains Monday into 
Tuesday...

CAZ295-230345-
/O.UPG.KHNX.FW.A.0003.171023T0900Z-171025T0100Z/
/O.NEW.KHNX.FW.W.0004.171023T0900Z-171025T0100Z/
Kern County Mountains-
1245 PM PDT Sun Oct 22 2017

...RED FLAG WARNING IN EFFECT FROM 2 AM MONDAY TO 6 PM PDT
TUESDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 
295...

The National Weather Service in Hanford has issued a Red Flag
Warning, which is in effect from 2 AM Monday to 6 PM PDT Tuesday.
The Fire Weather Watch is no longer in effect. 

* AFFECTED AREA...Kern County Mountains...Fire weather zone 295.

* WIND...Winds from the east 15 to 25 mph with gusts to 35 mph.
  Occasional gusts to 45 mph will be possible on Tuesday  
  morning. 

* HUMIDITY...Minimum relative humidity of 8 to 15 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

DCH
6 follow-up statements
964 
WWUS86 KHNX 230339
RFWHNX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Hanford CA
839 PM PDT Sun Oct 22 2017

...Red Flag Warning for the Kern County mountains Monday into
Tuesday...

CAZ295-231200-
/O.CON.KHNX.FW.W.0004.171023T0900Z-171025T0100Z/
Kern County Mountains-
839 PM PDT Sun Oct 22 2017

...RED FLAG WARNING REMAINS IN EFFECT FROM 2 AM MONDAY TO 6 PM
PDT TUESDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER 
ZONE 295...

* AFFECTED AREA...Kern County Mountains...Fire weather zone 295.

* WIND...Winds from the east 15 to 25 mph with gusts to 35 mph. 
  Occasional gusts to 45 mph will be possible on Tuesday 
  morning. 

* HUMIDITY...Minimum relative humidity of 8 to 15 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

Bean
498 
WWUS86 KHNX 231143
RFWHNX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Hanford CA
443 AM PDT Mon Oct 23 2017

...Red Flag Warning for the Kern County mountains Monday into
Tuesday...

CAZ295-231945-
/O.CON.KHNX.FW.W.0004.000000T0000Z-171025T0100Z/
Kern County Mountains-
443 AM PDT Mon Oct 23 2017

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PDT TUESDAY FOR
GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 295...

* AFFECTED AREA...Kern County Mountains...Fire weather zone 295.

* WIND...Winds from the east 15 to 25 mph with gusts to 35 mph. 
  Occasional gusts to 45 mph will be possible on Tuesday 
  morning. 

* HUMIDITY...Minimum relative humidity of 8 to 15 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
804 
WWUS86 KHNX 231936
RFWHNX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Hanford CA
1236 PM PDT Mon Oct 23 2017

...Red Flag Warning for the Kern County mountains until Tuesday...

CAZ295-240400-
/O.CON.KHNX.FW.W.0004.000000T0000Z-171025T0100Z/
Kern County Mountains-
1236 PM PDT Mon Oct 23 2017

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PDT TUESDAY FOR
GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 295...

* AFFECTED AREA...Kern County Mountains...Fire weather zone 295.

* WIND...Winds from the east 15 to 25 mph with gusts to 35 mph. 
  Occasional gusts to 45 mph will be possible on Tuesday 
  morning. 

* HUMIDITY...Minimum relative humidity of 8 to 15 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

BSO
693 
WWUS86 KHNX 240357
RFWHNX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Hanford CA
857 PM PDT Mon Oct 23 2017

...Red Flag Warning for the Kern County mountains until Tuesday...

CAZ295-241200-
/O.CON.KHNX.FW.W.0004.000000T0000Z-171025T0100Z/
Kern County Mountains-
857 PM PDT Mon Oct 23 2017

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PDT TUESDAY FOR
GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 295...

* AFFECTED AREA...Kern County Mountains...Fire weather zone 295.

* WIND...Winds from the east 15 to 25 mph with gusts to 35 mph. 
  Occasional gusts to 45 mph will be possible on Tuesday 
  morning. 

* HUMIDITY...Minimum relative humidity of 8 to 15 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

Bean
692 
WWUS86 KHNX 241151
RFWHNX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Hanford CA
451 AM PDT Tue Oct 24 2017

...Red Flag Warning for the Kern County mountains today...

CAZ295-250100-
/O.CON.KHNX.FW.W.0004.000000T0000Z-171025T0100Z/
Kern County Mountains-
451 AM PDT Tue Oct 24 2017

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PDT THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 295...

* AFFECTED AREA...Kern County Mountains...Fire weather zone 295.

* WIND...Winds from the east 15 to 25 mph with gusts to 35 mph.
  Occasional gusts to 45 mph will be possible this morning. 

* HUMIDITY...Minimum relative humidity of 8 to 15 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
414 
WWUS86 KHNX 250041
RFWHNX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Hanford CA
541 PM PDT Tue Oct 24 2017

CAZ295-250145-
/O.EXP.KHNX.FW.W.0004.000000T0000Z-171025T0100Z/
Kern County Mountains-
541 PM PDT Tue Oct 24 2017

...RED FLAG WARNING WILL EXPIRE AT 6 PM PDT THIS EVENING FOR
GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 295...

Gusty winds have diminished over the region and relative humidity
is expected to rise over the next couple of hours.

$$

DCH

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this red flag warning went out at Oct 22, 3:15 AM PDT, 9 hours 30 minutes earlier.

Area forecast discussion, Oct 22, 3:15 AM PDT, 9 hours 30 minutes before
Area Forecast Discussion
National Weather Service San Joaquin Valley - Hanford CA
315 AM PDT Sun Oct 22 2017

.SYNOPSIS...Near normal temperatures today. Otherwise...above
normal temperatures and dry weather expected to prevail through
the forecast.

&&

.DISCUSSION...Near normal temperatures expected today across the
area as upper level high pressure begins to build over southern
and central California. Daytime high temperatures will be around 5
to 7 degrees warmer compared to yesterday afternoon.

Continued warming is expected each day through at least Tuesday
as the upper ridge builds over the West Coast. Tuesday, Wednesday,
and Thursday look to be the warmest day of the forecast...with
temperatures around 10 degrees above normal for the end of
October.

Offshore...breezy winds...are expected to develop in the Kern
mountains early Monday....strengthening into Tuesday. The
strongest winds will occur on Tuesday morning...where occasional
wind gusts to 45 mph will be possible. This in combination with
single digit to teen minimum relative humidity values both Monday
and Tuesday will result in elevated fire weather concerns. A fire
weather watch has been issued and is valid from early Monday
morning through Tuesday afternoon across the Kern mountains.
Please continue to monitor the forecast for the latest
information.

Otherwise...little change in the extended forecast with above
normal temperatures and dry weather.

Enjoy the last day of near normal temperatures because according
to our friends at the Climate Prediction Center...we may not see
them again through at least early November. The 8 to 14 day
outlook...which is valid until November 4th...calls for a good
chance of above normal temperatures.

&&

.AVIATION...
VFR conditions are expected to prevail during the next 24 hours
across the central CA interior.

&&

.AIR QUALITY ISSUES...
None.

&&

.CERTAINTY...

The level of certainty for days 1 and 2 is high.
The level of certainty for days 3 through 7 is high.

Certainty levels include low...medium...and high. Please visit
www.weather.gov/hnx/certainty.php for additional information
and/or to provide feedback.

&&

.HNX Watches/Warnings/Advisories...
Fire Weather Watch from early Monday morning through Tuesday
afternoon CAZ295.

&&

public...Riley
avn/fw...DS
synopsis...Riley

weather.gov/hanford

The office that day

Everything else NWS Hanford, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 22, 2:30 AM PDTFire Weather WatchHNX10 hr

Nearby

Red Flag Warnings in California, 2017Every red flag warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.